Heavy Rain, Glynn
- When
- June 28, 6:00 AM EST to June 29, 1:00 AM EST
- Where
- Glynn County, St Simons Is
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.213, -81.494 (the zone’s center; the record gives no point)
6 miles NNW of St. 83 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Storm spotter .6 miles NNW of St. Simons airport measured storm total rainfall of 4.83 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:13 AM EST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 AM EDT TUE JUN 28 2005 ...CONTINUED HEAVY RAINFALL EXPECTED THROUGH THURSDAY... .SHORT TERM...DEEP TROPICAL FETCH CONTINUING TONIGHT HAS RESULTED IN ADDITIONAL FLOOD STATEMENTS DESPITE THE LOSS OF DAYTIME HEATING. IMPRESSIVE LOCALIZED AMOUNTS FROM LAST EVENING WITH 6 TO 8 INCHES IN SOME LOCATIONS. MORE WIDESPREAD AMOUNTS OF 2 TO 3 INCHES WERE COMMON AREA WIDE AND SHOULD REDUCE FLOOD GUIDANCE FURTHER FROM THEIR CURRENT RELATIVELY HIGH VALUES. CURRENT SURFACE ANALYSIS OVER THE SOUTH CENTRAL GULF SHOWS SOME TROUGH DEVELOPMENT BEGINNING AND THE EVOLUTION OF THIS FEATURE LOOKS TO FURTHER INCREASE FLOOD POTENTIAL TODAY. SURFACE TROUGH IS PROGGED BY BOTH THE NAM AND THE GFS TO SHARPEN AND EXTEND INTO THE WESTERN PORTIONS OF THE FORECAST AREA TODAY ENHANCING CONVERGENCE. DESPITE THIS FAVORED AREA OF CONVERGENCE... WILL NOT DIFFERENTIATE TOO MUCH ON POPS AS PWATS AROUND 2.30 INCHES AREA WIDE WILL LEAD TO UNIFORM HIGH POPS. GFS DOES SHOW SOME INDIVIDUAL SHORTWAVES ON THE NORTH SIDE UP MID LEVEL RIDGE MOVING THROUGH BY LATE AFTERNOON. EXPECT WESTERN PORTIONS TO SEE THE BEST CHANCE FOR SUSTAINED HEAVY RAINFALL AND ADDITIONAL FLOODING. OTHERWISE...THERE MAY BE A FEW STORMS TO PULSE UP...BUT GIVEN SATURATED PROFILE EXPECT HEAVY RAINFALL TO BE THE MAIN IMPACT OF STORM DEVELOPMENT OVER THE NEXT FEW DAYS. GUIDANCE NUMBERS FOR FLOOD CONTINUE TO BE ON THE HIGH SIDE BUT HAVE NOT REFLECTED TODAYS HIGH AMOUNTS AS OF YET. WITH AT LEAST TWO MORE DAYS OF LOCALIZED HEAVY RAINFALL...THESE NUMBERS MAY BE REDUCED ENOUGH TO WARRANT A FLOOD WATCH. NO IMMEDIATE FLOOD CONCERNS FOR THE REMAINDER OF THE NIGHT AND WILL LET DAY SHIFT MAKE THE ULTIMATE DECISION ON FLOOD WATCH. DEEP MOISTURE REMAINS FOR WEDNESDAY AND ONLY CHANGE TO THE ATMOSPHERE WILL BE ADDED DYNAMICS AS SHORTWAVE DIVES IN OUT OF THE TENNESSEE VALLEY. WILL CONTINUE HIGH POPS AND MAY NEED TO BUMPED UP EVEN FURTHER WITH SUBSEQUENT FORECASTS. .LONG TERM...AN UNWELCOME CHANGE IN EXTENDED MODELS HAS BEEN THE BACKING OFF OF TROUGH PUSHING THROUGH THE AREA. THIS WILL KEEP HIGH MOISTURE OVER THE AREA THROUGH THE WEEKEND AND HAVE ADJUSTED POPS FOR FRIDAY UP SLIGHTLY. FORTUNATELY...UPPER RIDGE DOES BUILD IN AND SHOULD RESULT IN MORE SCATTERED ACTIVITY BUT AMPLE MOISTURE WILL MEAN ADDITIONAL HEAVY RAINFALL AMOUNTS. && .MARINE...SOUTHERLY FLOW PREVAILS OVER THE WATERS TONIGHT WITH WINDS OFFSHORE 10-15 KTS. WINDS WERE RATHER GUSTY WITH CONVECTION A FEW HOURS AGO...WITH 25G33KT AT BUOY 41012 AT 02Z. SSE FLOW WILL CONTINUE TODAY...THEN BEGIN TO VEER WED-THU AS A COLD FRONT MOVES INTO THE REGION. WILL MENTION WINDS & SEAS HIGHER NEAR CONVECTION...OTHERWISE NO SIGNIFICANT CHANGES TO GOING FORECAST AND EXPECT NO HEADLINES WILL BE NEEDED. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 72 86 72 / 90 60 70 60 SSI 84 74 84 75 / 80 60 70 60 JAX 86 74 87 73 / 90 60 70 60 SGJ 84 75 86 74 / 80 50 70 70 GNV 87 73 87 73 / 90 60 70 60 OCF 88 73 88 74 / 90 60 70 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT TUE JUN 28 2005 ...CORRECTED EXP DATE... FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT TUE JUN 28 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES... A DEEP TROPICAL FEED FROM THE GULF OF MEXICO WILL CONTINUE TODAY...LEADING TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT BY THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS WITH AVERAGE RAINFALL OF 2 TO 3 INCHES AND ISOLATED AMOUNTS OF 4 TO 5 INCHES POSSIBLE. THE GROUND IS SATURATED IN PORTIONS OF EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA FROM RECENT HEAVY RAINFALL WHICH HAS ALREADY LED TO SOME MINOR FLOODING. ANY ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF ADDITIONAL LOCALIZED FLOODING OF NORMALLY PRONE AREAS. MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON ROADWAYS AND SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS. WATERSPOUTS ARE POSSIBLE WITH ANY LINES OF CONVECTION OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH MID-WEEK... INCREASING THE LIKELIHOOD OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453874.